MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. MEDEX; SET, ADMINISTRATION, INTRAVASCULAR

SMITHS MEDICAL ASD, INC. MEDEX; SET, ADMINISTRATION, INTRAVASCULAR
Model Number MX448F78MG
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/17/2021
Type of Reportable Event Malfunction
Event or Problem Description
Information was received indicating that a smiths medical extension set was leaking during use with iv fluid with nicu patients.There were no reported adverse events.
 
Additional Manufacturer Narrative
H10: device evaluation: the device was returned for investigation.A visual inspection and functional test were performed.Twenty-nine (29) samples were received from customer.Water/leak test: returned samples were inspected for water leak test at 20 psi for 30 sec according to procedure mty-qc001 rev.102 and mty-m-5 rev.101 and mty-m-181 rev.102.Results: 6 out of 29 samples presented leak at the solvent bonding of stopcock p/n a409g2 and male luer lock p/n 500-010.Visual inspection was executed by un-aided eye and under magnification.Results: components shows a leak channel due to a lack of solvent during bonding process.Based on visual inspection of the samples, the most likely cause is a lack of solvent during rigid-rigid bonding process.Actions - awareness meeting with operators and quality inspectors about the failure mode reported on this complaint was held, documented on folio (b)(4) completed on 02/jun/21.As part of improvement activities solvent dispensers were identified with the expected level of solvent to avoid lack of solvent in the dip.Completed on 23/jun/21.Complaint data was reviewed on 14/july/2021 and after reviewing the complaints history from june 2018 to date, it was found that these are the 3rd.To 8th.Complaint related to leaking defect on the reported code: mx448f78mg.Previous complaints (b)(4) were not confirmed since no product was returned for investigation.No discrepancies were observed during the manufacturing of this lot.The cause of the reported problem was traced to the manufacturing process.

Brand Name
MEDEX
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6250 shier rings road
dublin OH 43016
Manufacturer (Section G)
NULL
6250 shier rings road
dublin OH 43016
Manufacturer Contact
david halverson
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key12019650
Report Number3012307300-2021-06201
Device Sequence Number1376441
Product Code FPA
UDI-Device Identifier10351688518842
UDI-Public10351688518842
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMX448F78MG
Device Lot Number4079669
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/15/2021
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/20/2021
Supplement Date Received by Manufacturer08/06/2021
Initial Report FDA Received Date06/17/2021
Supplement Report FDA Received Date03/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown